MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Catalog Number 1001782J-HC
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during the procedure to treat a lesion in an unspecified artery.The hi-torque (ht) balance middleweight (bmw) guide wire was more difficult than normal upon removal.When the guide wire was removed, the tip was stripped and damaged, noting that the coils detached from the tip but remains in one piece.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that during the procedure to treat a lesion in an unspecified artery.The hi-torque (ht) balance middleweight (bmw) guide wire was more difficult than normal upon removal.When the guide wire was removed, the tip was stripped and damaged noting that the coils detached from the tip but remains in one piece.There was no adverse patient effect and there was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: there was no resistance during removal, however, it was more difficult than normal.Returned device analysis identified that the entire shaping ribbon and nitinol tip solder tip were not returned.The account confirmed the separation; however, unsure when the separation occurred.Fluoroscopy was performed to confirm nothing remained in the anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation and stretched coils were confirmed.The reported difficult to remove could not be tested due to the device condition.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment capas.The electronic lot history record (elhr) review identified no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.In this case, the account reported difficulty when removing the guide wire from the anatomy.Factors that may contribute to difficulty removing the guide wire from the anatomy include, but are not limited to, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire.Based on the information provided and the returned device analysis, it is unknown what may have caused the reported difficulty during removal.Additionally, the returned device analysis confirmed stretched coils and a solder/ shaping ribbon separation.This type of damage is consistent with manipulation against resistance.It is possible that when the guide wire encountered difficulty during removal, manipulation of the wire contributed to the reported stretched coils and material separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: medical device problem code - 1069 removed and replaced with 1562.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18831927
Report Number2024168-2024-02703
Device Sequence Number3047366
Product Code DQX
UDI-Device Identifier08717648026010
UDI-Public(01)08717648026010(17)250131(10)3021571
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number1001782J-HC
Device Lot Number3021571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown